1 doctor weighed in:

I was prescribed metronidazole 500mg for BV. I took one this morning, and now I am experiencing pink-ish discharge, is this normal? Period is not due.

1 doctor weighed in
Dr. Hunter Handsfield
Internal Medicine - Infectious Disease

In brief: Other infection?

The change is not because of the metronidazole.
Vaginal discharge in BV typically is gray/white and small in amount. (The main symptom usually is odor.) Colored discharge -- yellow, creamy, "pink-ish", etc -- usually suggests a different infection. STDs are more common in women with BV and also can cause slight bleeding. Were you tested for gonorrhea, chlamydia, and trichomonas? Discuss w/ doctor.

In brief: Other infection?

The change is not because of the metronidazole.
Vaginal discharge in BV typically is gray/white and small in amount. (The main symptom usually is odor.) Colored discharge -- yellow, creamy, "pink-ish", etc -- usually suggests a different infection. STDs are more common in women with BV and also can cause slight bleeding. Were you tested for gonorrhea, chlamydia, and trichomonas? Discuss w/ doctor.
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
17 years in practice
47M people helped
Continue
100,000 doctors available